MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON BALLAST SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 25740018560
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Unspecified Nervous System Problem (4426)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l3/s2 spinal therapy for an indication of lumbar canal stenosis (lcs).It was reported that there was s2screw misalignment.The screw was inserted according to the plan using the mazor system and postoperative ct confirmed that the s2 screw was inserted along the sacroiliac joint, with the screw threads protruding into the pelvis.The patient presented neurological symptoms and the attending physician's opinion is that the patient's postoperative neurological symptoms are likely due to the deviation of the l5 screw which was inserted freehand because the mazor system could not be used.There was a delay of less than 60 mins reported in overall procedure time.There was extension of existing hospitalization as a result of the event and the patient was scheduled for repeat surgery on (b)(6) 2025 for screw replacement.There were no further complications reported regarding the event.Additional information was received regarding the event.The patient was having pps spinal therapy.The revision surgery was performed successfully on (b)(6) 2025 and the direction of s2 and l5 screws was changed and replaced with new ones in additional surgery.
 
Additional Manufacturer Narrative
A: select patient information cannot be included in regulatory report due to regional privacy regulations.D4: it was not possible to determine which of the reported screws - product id 25740018570, or product id - 25740018560 was failed in the event.Therefore, all potentially affected screws are being reported.G2: the country of the event is japan.Radiographic image review: the axial ct shows sacral screw threads present into the si joint space bilaterally.Axial ct of different slice shows left si joint with distal screw threads on it.Also, some isolation of right si joint in cortical imaging.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received regarding the event.Surgery was performed for lcs without l5 radicular symptoms.Screw was inserted using mazor and the screw deviated into the spinal canal and radicular symptoms occurred.Re-operation occurred and it was re-inserted by freehand.There were no further complications reported regarding the event.

Brand Name
CD HORIZON BALLAST SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21880682
Report Number1030489-2025-01810
Device Sequence Number8640920
Product Code NKB
UDI-Device Identifier00643169414891
UDI-Public00643169414891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25740018560
Device Catalogue Number25740018560
Device Lot NumberCA23J066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/15/2025
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown